Download this article
 Download this article For screen
For printing
Recent Issues

Volume 24
Issue 4, 1809–2387
Issue 3, 1225–1808
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
A generalization of moment-angle manifolds with noncontractible orbit spaces

Li Yu

Algebraic & Geometric Topology 24 (2024) 449–492

We generalize the notion of moment-angle manifold over a simple convex polytope to an arbitrary nice manifold with corners. For a nice manifold with corners Q, we first compute the stable decomposition of the moment-angle manifold 𝒵Q via a construction called rim-cubicalization of Q. From this, we derive a formula to compute the integral cohomology group of 𝒵Q via the strata of Q. This generalizes the Hochster’s formula for the moment-angle manifold over a simple convex polytope. Moreover, we obtain a description of the integral cohomology ring of 𝒵Q using the idea of partial diagonal maps. In addition, we define the notion of polyhedral product of a sequence of based CW–complexes over Q and obtain similar results for these spaces as we do for 𝒵Q. Using this general construction, we can compute the equivariant cohomology ring of 𝒵Q with respect to its canonical torus action from the Davis–Januszkiewicz space of Q. The result leads to the definition of a new notion called the topological face ring of Q, which generalizes the notion of face ring of a simple polytope. Moreover, the topological face ring of Q computes the equivariant cohomology of all locally standard torus actions with Q as the orbit space when the corresponding principal torus bundle over Q is trivial. Meanwhile, we obtain some parallel results for the real moment-angle manifold 𝒵Q over Q as well.

moment-angle manifold, topological face ring, manifold with corners, equivariant cohomology, Davis–Januszkiewicz space
Mathematical Subject Classification
Primary: 57S12
Secondary: 57N65, 57S17, 57S25
Received: 16 October 2021
Revised: 11 July 2022
Accepted: 27 September 2022
Published: 18 March 2024
Li Yu
Department of Mathematics
Nanjing University

Open Access made possible by participating institutions via Subscribe to Open.